domovoi Posted August 11, 2010 Share Posted August 11, 2010 Hi everyone I'm on lithium + other meds (in sig) for BP I. All of this is great, and works to some extent. Especially lithium. It takes the edge off of manias and stabilizes in general. Now, the problem is that (a) I'm an (ultra) rapid cycler, and (b) I'm BIG on mixed states. As some may know, lithium has not been found to be too effective for those two problems. However, for what it's done for me (and what trying to get off of it has done to me) I am very hesitant... actually frankly against getting off of it and simply switching to an anticonvulsant. I have a very good pdoc and we raised the question of adding an anticonvulsant to lithium instead. Before lithium I took a good dose of valproate (Depakote) for 5 years and it didn't do much, at least by itself (hence my devotion to lithium). Has anyone here also experienced these BP complications (rapid-cycling, mostly mixed) and/or is taking lithium+AC, can you share your experiences? Thanks so much, sorry if this is a repeat of a similar question, nothing came up in search... Edit: yes, just remembered, I realize I am taking Lamictal with lithium, but that mostly works for depression for me, and here I am talking about clearing the mixes and lengthening cycles, which is pretty much Depakote or Tegretol Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.